On the socle of a commutative ring and Zariski topology. (English) Zbl 1440.13021

Summary: This paper concerns the coincidence of the socle of a semiprimitive ring (or just a reduced one, in some cases) with the intersection of all essential prime, essential minimal prime, or essential maximal ideals of the ring. More precisely, we prove first that the socle of a reduced ring coincides with the intersection of all essential minimal prime ideals if and only if every minimal prime (or, equivalently, every prime) ideal is either essential or it is a direct summand which is also a maximal ideal. Next, we show that the socle of a semiprimitive ring \(R\) is equal to the intersection of all essential maximal ideals of \(R\) (i.e., \(\operatorname{Soc}_{\max} (R))\) if and only if the set of isolated points of \(\operatorname{Max} (R)\) with the Zariski topology contains no infinite basic open set. Whenever \(R\) is a semiprimitive c.a.c. ring, we prove that for every essential ideal \(I\) of \(R\) containing \(\operatorname{Soc}_{\max} (R), I / \operatorname{Soc}_{\max} (R)\) is essential in \(R / \operatorname{Soc}_{\max} (R)\) if and only if the set of isolated points of \(\operatorname{Max} (R)\) is finite. We apply this result to rings of continuous real-valued functions on a topological space.


13A15 Ideals and multiplicative ideal theory in commutative rings
54C40 Algebraic properties of function spaces in general topology
Full Text: DOI Euclid


[1] F. Azarpanah, “Intersection of essential ideals in \(C(X)\)”, Proc. Amer. Math. Soc. 125:7 (1997), 2149-2154. · Zbl 0867.54023 · doi:10.1090/S0002-9939-97-04086-0
[2] F. Azarpanah, O. A. S. Karamzadeh, and S. Rahmati, “\(C(X)\) vs. \(C(X)\) modulo its socle”, Colloq. Math. 111:2 (2008), 315-336. · Zbl 1149.54009 · doi:10.4064/cm111-2-9
[3] B. Banaschewski, “Gelfand and exchange rings: their spectra in pointfree topology”, Arab. J. Sci. Eng. Sect. C Theme Issues 25:2 (2000), 3-22. · Zbl 1271.13052
[4] G. De Marco and A. Orsatti, “Commutative rings in which every prime ideal is contained in a unique maximal ideal”, Proc. Amer. Math. Soc. 30 (1971), 459-466. · Zbl 0207.05001 · doi:10.1090/S0002-9939-1971-0282962-0
[5] T. Dube and O. Ighedo, “Comments regarding \(d\)-ideals of certain \(f\)-rings”, J. Algebra Appl. 12:6 (2013), 1350008, 16. · Zbl 1284.06046 · doi:10.1142/S0219498813500084
[6] M. Ghirati and A. Taherifar, “Intersections of essential (resp. free) maximal ideals of \(C(X)\)”, Topology Appl. 167 (2014), 62-68. · Zbl 1295.54020
[7] L. Gillman and M. Jerison, Rings of continuous functions, Graduate Texts in Mathematics 43, Springer, 1976. · Zbl 0327.46040
[8] K. R. Goodearl and R. B. Warfield, Jr., An introduction to noncommutative Noetherian rings, London Mathematical Society Student Texts 16, Cambridge University Press, 1989. · Zbl 0679.16001
[9] M. Henriksen and M. Jerison, “The space of minimal prime ideals of a commutative ring”, Trans. Amer. Math. Soc. 115 (1965), 110-130. · Zbl 0147.29105 · doi:10.1090/S0002-9947-1965-0194880-9
[10] O. A. S. Karamzadeh and M. Rostami, “On the intrinsic topology and some related ideals of \(C(X)\)”, Proc. Amer. Math. Soc. 93:1 (1985), 179-184. · Zbl 0524.54013
[11] J. Martínez, “An innocent theorem of Banaschewski, applied to an unsuspecting theorem of De Marco, and the aftermath thereof”, Forum Math. 25:3 (2013), 565-596. · Zbl 1284.06021
[12] J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, Wiley, Chichester, 1987. · Zbl 0644.16008
[13] H. Saberi, A. Taherifar, and A. R. Olfati, “Algebraic properties of some factor rings of \(C(X)\)”, Topology Appl. 228 (2017), 79-91. · Zbl 1407.54013 · doi:10.1016/j.topol.2017.05.009
[14] K. Samei, “On the maximal spectrum of commutative semiprimitive rings”, Colloq. Math. 83:1 (2000), 5-13. · Zbl 0984.13005 · doi:10.4064/cm-83-1-5-13
[15] A. Taherifar, “Intersections of essential minimal prime ideals”, Comment. Math. Univ. Carolin. 55:1 (2014), 121-130. · Zbl 1313.13006
[16] A. · Zbl 1461.54040 · doi:10.2298/FIL1507631T
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.